Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 297, NWS Raleigh, NC

August 1, 2012Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 1, 2012, 5:59 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 5:59 PM EDT (21:59 UTC)
Expired
Aug 1, 2012, 6:11 PM EDT
In force
12 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 23 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1069 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WUUS52 KRAH 012159
SVRRAH
NCC101-183-012245-
/O.NEW.KRAH.SV.W.0297.120801T2159Z-120801T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA
  NORTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 555 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM OVER KNIGHTDALE...OR 12 MILES EAST OF RALEIGH...MOVING
  SOUTH AT 10 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  KNIGHTDALE...
  WENDELL...

THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 425 AND 429.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3591 7835 3589 7831 3583 7825 3575 7824
      3575 7822 3573 7820 3573 7818 3570 7816
      3567 7816 3556 7839 3585 7855 3593 7835
TIME...MOT...LOC 2200Z 001DEG 7KT 3581 7843

$$

ELLIS
1 follow-up statement
482 
WWUS52 KRAH 012211
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT WED AUG 1 2012

NCC101-183-012221-
/O.CAN.KRAH.SV.W.0297.000000T0000Z-120801T2245Z/
WAKE NC-JOHNSTON NC-
611 PM EDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JOHNSTON AND
EAST CENTRAL WAKE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

LAT...LON 3591 7835 3589 7831 3583 7825 3575 7824
      3575 7822 3573 7820 3573 7818 3570 7816
      3567 7816 3556 7839 3585 7855 3593 7835
TIME...MOT...LOC 2211Z 001DEG 7KT 3579 7843

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:27 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 1, 3:27 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT WED AUG 1 2012

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE SOUTHEAST INTO THE
CAROLINAS THROUGH THURSDAY. UPPER LEVEL HIGH PRESSURE WILL THEN
BUILD INTO THE REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 325 PM...

IN BROAD LARGE SCALE ASCENT AHEAD OF A MID-UPPER TROUGH AXIS OVER
EAST-CENTRAL NC...INITIAL STORMS OVER THE COASTAL PLAIN SEEMED TO
HAVE BEEN FOCUSED ALONG A DIFFERENTIAL HEATING BOUNDARY AT THE EDGE
OF MVFR RANGE CLOUD COVER OVER THE COASTAL PLAIN EARLIER THIS
MORNING...WHICH WAS FURTHER ENHANCED BY A SMALL AREA OF MID LEVEL
CLOUDS THAT HAVE SINCE DISSIPATED. THIS RELATIVELY SLOW MOVING
ACTIVITY SHOULD CONTINUE TO PERCOLATE ALONG OUTFLOW OVER THE COASTAL
PLAIN DURING THE NEXT COUPLE OF HOURS. MEANWHILE...ADDITIONAL MORE
WIDELY SCATTERED STORMS HAVE DEVELOPED WITHIN AN INSTABILITY AXIS
CHARACTERIZED BY AROUND 2500 J/KG OF MLCAPE OVER THE PIEDMONT...
WHERE TEMPERATURES WARMED MORE READILY THAN AREAS AFFECTED BY THE
AFOREMENTIONED CLOUDS IN THE EAST. THESE STORMS...HOWEVER...HAVE
STRUGGLED TO ATTAIN MUCH DEPTH LIKELY DUE TO BOTH DRY AIR
ENTRAINMENT AND DNVA TO THE WEST OF THE MID-UPPER TROUGH AXIS. THESE
STORMS...AND MORE LIKELY ONES SPREADING SOUTHEASTWARD FROM WESTERN
NC...MAY GROW IN COVERAGE AND INTENSITY DURING THE LATE AFTERNOON
AND EVENING HOURS OWING TO THE APPROACH OF AN UPSTREAM MID-UPPER
IMPULSE OVER NE KENTUCKY. IF STORMS INDEED ARE ABLE TO OVERCOME THE
DRY AIR ALOFT...THE DRY AIR AND ASSOCIATED DCAPE WOULD ENHANCE THE
LIKELIHOOD OF DOWNDRAFT ACCELERATIONS AND RESULTANT THREAT OF
ISOLATED DAMAGING WINDS. THE PRESENCE OF THE TROUGH ALOFT AND
ASSOCIATED UNSEASONABLY LOW FREEZING LEVELS BETWEEN 12 AND 14
THOUSAND FEET FROM WEST TO EAST ALSO SUGGESTS SOME SMALL TO
MARGINALLY SEVERE HAIL WILL BE A THREAT.

WHILE Q-G FORCING FOR ASCENT AHEAD OF THIS FEATURE SHOULD IMPROVE
STEADILY AS THE IMPULSE AMPLIFIES ACROSS THE CENTRAL APPALACHIANS
THROUGH EARLY THU...PRESENT INDICATIONS ARE THAT NOCTURNAL COOLING
AND ASSOCIATED CINH WILL LIKELY PROVE TOO GREAT TO OVERCOME TO
SUSTAIN CONVECTION PAST MIDNIGHT...UNLESS STORM COVERAGE TO THE
NORTHWEST BECOMES GREAT ENOUGH FOR STRONGER AGGREGATE OUTFLOW AND
ASSOCIATED LOW LEVEL FORCING. LOWS WITHIN A COUPLE OF DEGREES OF 70.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
AS OF 150 PM...

SHORT WAVE NORTH OF THE OHIO VALLEY THIS AFTERNOON WILL DROP INTO
THE NORTH CAROLINA MOUNTAINS TONIGHT AND CROSS CENTRAL NORTH
CAROLINA DURING THE MORNING HOURS. NO SIGNIFICANT LOW LEVEL FORCING
AND PRECIPITABLE WATERS PERHAPS AS LOW AS 1.25 INCHES. THE SHORT
WAVE IS FORECAST TO BE STRONG ENOUGH TO WARRANT A RISK FOR ISOLATED
THUNDERSTORMS DURING THE MORNING... WITH NORTHEAST PARTS LEAST
LIKELY TO SEE RAIN.

SOME SUBTLE MODEL DIFFERENCES IN PLACEMENT OF A WEAK SURFACE TROUGH
FOR THE AFTERNOON. SOMEWHAT HIGH...DRY INVERTED VEE... MIXING
HEIGHTS ACROSS THE NORTHWEST WILL LIMIT OR ELIMINATE CONVECTION
THERE. WITH LITTLE WEAK WINDS AND ONLY HEATING AS A SIGNIFICANT
CONVECTIVE TRIGGER... SEE NO MORE THAN SLIGHT RAIN CHANCES... MAINLY
NEAR AND EAST OF HIGHWAY ONE.

SEE LITTLE REASON FOR CONVECTION TO PERSIST PAST THE EARLY EVENING
AND THE MAJORITY OF THE NIGHT TIME HOURS THROUGH THIS ENTIRE
FORECAST PERIOD SHOULD BE DRY.

MID LEVEL WINDS INCREASE SUBTLY FRIDAY BUT STILL UNDER FIFTEEN
KNOTS. RAIN CHANCES CONTINUE TO LOOK SMALLEST NORTHWEST WHERE
DRYNESS ABOVE 12000 FEET IS GREATEST. RAIN CHANCES MINIMALLY HIGHER
THAN THURSDAY... BUT STILL NO MORE THAN ONE IN FIVE.

THE PRESSURE GRADIENT ALOFT INCREASES OVER NORTH CAROLINA AS HIGH
PRESSURE OFFSHORE BUILDS AS A LOW NORTH OF THE GREAT LAKES DEEPENS
AND MOVES EAST. PRECIPITABLE WATERS PERHAPS EXCEEDING 1.75 INCHES
WITH AVERAGE INSTABILITY AND POTENTIAL ENERGY AVAILABLE. RAIN
CHANCES SATURDAY AFTERNOON NOT FAR FROM CLIMATOLOGY... AT ABOUT ONE
IN FIVE NORTHWEST TO ONE IN THREE SOUTHEAST.

1000 TO 850 MILLIBAR THICKNESSES FOR THIS PERIOD NEAR CLIMATOLOGY
AND TEMPERATURES WILL FOLLOW SUIT. MODELS INDICATE A SLIGHT DIP
SATURDAY AFTERNOON... LIKELY IN RESPONSE TO MORE CLOUDINESS THAN
THURSDAY OR FRIDAY. OVERNIGHT LOW TEMPERATURES UPPER 60S TO LOWER
70S. AFTERNOON HIGH TEMPERATURES MOSTLY LOWER 90S... EXCEPT UPPER
80S TO LOWER 90S SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 1055 AM WEDNESDAY...

FOLLOWING THE ECMWF ENSEMBLE MEAN AND GEFS MEAN AS PREFERRED BY
HPC... EXPECT THIS TO BE A VARIABLE CLOUDY AND HUMID PERIOD WITH
HIGH AND LOW TEMPERATURES RUNNING WITHIN A DEGREE OR TWO OF SEASONAL
NORMALS. A NORTHERN STREAM MID LEVEL TROUGH OVER EASTERN ONTARIO AND
THE GREAT LAKES EARLY SUNDAY SLIDES EASTWARD ACROSS SE CANADA AND THE
SAINT LAWRENCE VALLEY AND NORTHEAST STATES THROUGH MONDAY...BRINGING
ITS ASSOCIATED COLD FRONT EAST TOWARD THE APPALACHIANS ON SUNDAY...
THEN ALLOWING IT TO STALL ON MONDAY AS THE WAVELENGTH TO OUR NORTH
BROADENS AND DEAMPLIFIES A BIT. ATLANTIC RIDGING PRECEDING THIS
TROUGH SHOULD HELP SUPPRESS MOST DEEP CONVECTION OVER CENTRAL NORTH
CAROLINA SUNDAY (AND PERHAPS INTO MONDAY IF THE SLOWER ECMWF IS
CORRECT)... ALTHOUGH THE LOW LEVEL ONSHORE DIRECTED FLOW
SOUTHEASTERLY AND SOUTHERLY FLOW AND ABOVE NORMAL PRECIPITABLE WATER
IN PLACE MAY PROMOTE PATCHY SHOWERS OVER THE AREA ON SUNDAY. THE
CHANCE OF SHOWERS AND STORMS IS LIKELY TO INCREASE ON MONDAY AS THE
SURFACE FRONT HOLDS UP JUST TO OUR NORTHWEST WITH THE SOUTHERN
REACHES OF THE DAMPENING AND DEPARTING TROUGH SHIFTING OVERHEAD...
YIELDING A SUBTLE WEAKNESS IN MID LEVEL HEIGHTS OVER THE AREA...
EXTENDING FROM OFF THE MID ATLANTIC COAST THROUGH THE CAROLINAS AND
INTERIOR SOUTHEAST. AS THE MODELS DEPICT THE MID LEVEL TROUGH
RELOADING WITH FALLING HEIGHTS OVER MANITOBA/ONTARIO/HUDSON BAY
TUESDAY INTO WEDNESDAY... THIS MID LEVEL WEAKNESS ALOFT IS LIKELY TO
HOLD IN OUR VICINITY THROUGH AT LEAST WEDNESDAY. THE COMPARATIVELY
COOL SURFACE HIGH THAT BECOMES CENTERED OVER THE LOWER GREAT LAKES
BY LATE MONDAY APPEARS UNLIKELY TO POSSESS ENOUGH DENSE AIR TO PUSH
THE SURFACE FRONT FULLY THROUGH OUR AREA... AND THIS SHOULD RESULT
IN A SLOW WEAKENING AND DISSIPATION OF THE BROAD DIFFUSE SURFACE
FRONT THROUGH MIDWEEK... VERY TYPICAL OF SUMMERTIME FRONTAL BEHAVIOR
IN THIS REGION. WITH PRECIPITABLE WATER EXPECTED TO HOLD ABOVE
NORMAL... IN THE 1.6 TO 2.0 INCH RANGE... WE SHOULD SEE MORE CLOUDS
THAN SUN AND DAILY SCATTERED AFTERNOON THROUGH EVENING
THUNDERSTORMS... WITH LITTLE OPPORTUNITY TO PROVIDE SPECIFICITY
REGARDING TIMING AND LOCATION GIVEN THE DAMP AND LOW SHEAR PATTERN
AND THE ABSENCE OF STRONG LARGE SCALE FORCING FOR ASCENT.
STATISTICAL GUIDANCE AND MODEL-PROJECTED THICKNESSES SUPPORT
TEMPERATURES CLOSE TO NORMAL... WITH LOWS IN THE UPPER 60S TO LOWER
70S... AND HIGHS IN THE UPPER 80S TO LOWER 90S EACH DAY. -GIH

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 210 PM...

SCATTERED SHOWERS AND A THUNDERSTORM OR TWO WEST OF INTERSTATE 95
AT THIS TIME... WITH ISOLATED SHOWERS NEAR AND EAST OF HIGHWAY
501. THE WESTERN PIEDMONT REMAINS LEAST LIKELY TO SEE RAIN THIS
AFTERNOON. SHOWERS MAY PERSIST OR DEVELOP LATE TONIGHT WITH THE
ARRIVAL OF AN UPPER LEVEL DISTURBANCE FROM THE NORTHWEST. MOSTLY
MVFR FOG TONIGHT... PERHAPS BEFORE MIDNIGHT EAST AND VICINITY OF
INTERSTATE 95... WHERE SCATTERED LOW STRATUS CLOUDS POSSIBLE.
CONVECTION AGAIN POSSIBLE WEDNESDAY AFTERNOON.

AFTERNOON STORMS AND EARLY MORNING STRATUS OR FOG WILL BE
POSSIBLE EACH DAY THROUGH THE WEEKEND...WITH A BETTER CHANCE OF
STORMS EARLY NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...
NEAR TERM...MWS
SHORT TERM...
LONG TERM...HARTFIELD
AVIATION...
Hazardous weather outlook, Aug 1, 10:23 AM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1023 AM EDT WED AUG 1 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-021115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1023 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND INTO THIS
EVENING OVER THE PIEDMONT. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY DAMAGING WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 3:39 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT WED AUG 1 2012

NCZ011-028-012015-
EDGECOMBE-HALIFAX-
339 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN HALIFAX AND
NORTHWEST EDGECOMBE COUNTIES THROUGH 415 PM EDT...

AT 336 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ENFIELD...OR ABOUT 13 MILES SOUTH OF HALIFAX...MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ENFIELD AND RURAL
LOCATIONS SEVERAL MILES TO THE SOUTHEAST OF ENFIELD.

HAZARDS INCLUDE...
GUSTY WINDS OF 25 TO 35 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3615 7749 3603 7759 3611 7771 3614 7771
      3620 7765
TIME...MOT...LOC 1936Z 287DEG 4KT 3614 7763

77
Special weather statement, Aug 1, 3:55 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT WED AUG 1 2012

NCZ011-012100-
HALIFAX-
355 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN HALIFAX COUNTY
THROUGH 500 PM EDT...

AT 353 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TILLERY...OR ABOUT 8 MILES SOUTHEAST OF HALIFAX...MOVING SOUTHEAST AT
5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... TILLERY... SCOTLAND
NECK... AND LOCATIONS ALONG HIGHWAY 561 ACROSS EASTERN HALIFAX
COUNTY.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3608 7731 3604 7736 3621 7767 3637 7756
      3637 7755 3634 7757 3631 7756 3633 7744
      3627 7741 3624 7737 3622 7738 3619 7731
      3617 7730 3616 7727 3610 7722
TIME...MOT...LOC 1953Z 297DEG 4KT 3625 7748

77
Special weather statement, Aug 1, 4:17 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT WED AUG 1 2012

NCZ008-009-026-012115-
FRANKLIN-GRANVILLE-VANCE-
417 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS VANCE...GRANVILLE AND
FRANKLIN COUNTIES THROUGH 515 PM EDT...

AT 417 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KITTRELL...OR ABOUT 9 MILES SOUTH OF HENDERSON...MOVING SOUTHEAST AT
5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INGLESIDE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 189 AND 191.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3614 7805 3609 7808 3592 7835 3593 7835
      3594 7839 3598 7844 3607 7868 3608 7873
      3612 7877 3632 7843
TIME...MOT...LOC 2017Z 307DEG 4KT 3620 7841

ELLIS
Special weather statement, Aug 1, 4:38 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT WED AUG 1 2012

NCZ028-012100-
EDGECOMBE-
438 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN EDGECOMBE COUNTY
THROUGH 500 PM EDT...

AT 437 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTHEAST OF CONETOE...OR ABOUT 10 MILES EAST OF TARBORO...MOVING
SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CONETOE.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3582 7735 3582 7741 3580 7743 3580 7747
      3590 7754 3598 7739 3591 7734
TIME...MOT...LOC 2037Z 340DEG 5KT 3587 7739

77
Special weather statement, Aug 1, 5:29 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT WED AUG 1 2012

NCZ009-010-012215-
VANCE-WARREN-
529 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND VANCE COUNTIES
THROUGH 615 PM EDT...

AT 529 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GILLBURG...OR ABOUT OVER HENDERSON...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GILLBURG AND HENDERSON.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 212 AND 223.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3626 7811 3624 7816 3625 7817 3625 7820
      3627 7830 3623 7834 3623 7838 3618 7841
      3637 7851 3645 7831
TIME...MOT...LOC 2129Z 325DEG 9KT 3632 7835

77
Special weather statement, Aug 1, 5:52 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT WED AUG 1 2012

NCZ083-012230-
ANSON-
552 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHWESTERN ANSON COUNTY
THROUGH 630 PM EDT...

AT 551 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PEACHLAND...OR ABOUT 13 MILES WEST OF WADESBORO...MOVING SOUTH AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITE STORE AND OTHER
LOCATIONS ACROSS SOUTHWESTERN ANSON COUNTY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3484 8032 3489 8032 3498 8031 3503 8030
      3502 8018 3481 8017 3481 8032 3481 8033
      3484 8033
TIME...MOT...LOC 2151Z 003DEG 13KT 3494 8030

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 4:11 AM EDTSpecial Weather StatementRAHAnson49 min
Aug 1, 1:24 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson28 min
Aug 1, 3:14 PM EDTSpecial Weather StatementRAHWilson61 min
Aug 1, 3:39 PM EDTSpecial Weather StatementRAHHalifax36 min
Aug 1, 3:55 PM EDTSpecial Weather StatementRAHHalifax65 min
Aug 1, 4:17 PM EDTSpecial Weather StatementRAHFranklin58 min
Aug 1, 4:20 PM EDTAreal Flood AdvisoryRAHHalifax42 min
Aug 1, 4:38 PM EDTSpecial Weather StatementRAHEdgecombe22 min
Aug 1, 4:40 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake50 min
Aug 1, 5:19 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake56 min
Aug 1, 5:29 PM EDTSpecial Weather StatementRAHVance46 min
Aug 1, 5:52 PM EDTSpecial Weather StatementRAHAnson38 min
Aug 1, 5:56 PM EDTAreal Flood AdvisoryRAHVance61 min
Aug 1, 6:14 PM EDTSpecial Weather StatementRAHWake61 min
Aug 1, 6:32 PM EDTAreal Flood AdvisoryRAHGranville, Wake54 min
Aug 1, 6:37 PM EDTSpecial Weather StatementRAHFranklin53 min
Aug 1, 7:23 PM EDTSpecial Weather StatementRAHWake67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.